New Mexico, 2015Winter Storm and Heavy Snow in New Mexico, December 26 to 27, 2015
December 26 to 27, 2015 · NWS EPZ · 8 events in 8 counties and zones
A deep upper low dove south out of the Great Basin into Northern Mexico. A cold front pushed in from the northeast and a second one from the west which brought sub-freezing temperatures to the region and a nice tap of moisture.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper low dove south out of the Great Basin into Northern Mexico. A cold front pushed in from the northeast and a second one from the west which brought sub-freezing temperatures to the region and a nice tap of moisture. As the storm peaked during the overnight hours, blizzard conditions with wind gusts up to 90 mph were reported in the Sacramento Mountains which brought down trees and power lines. Snowfall amounts were up to 30 inches in the Cloudcroft area with 6 to 12 inches common over the lowlands of New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Dec 25, 2:47 PM MST, 11 hours 13 minutes earlier.
Area forecast discussion, Dec 25, 2:47 PM MST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
247 PM MST FRI DEC 25 2015
.SYNOPSIS...
MERRY CHRISTMAS BORDERLAND...AND IT'S BEEN A FAIR WEATHER MILD
DAY WITH TEMPERATURES WELL ABOVE SEASONAL NORMALS. THAT WILL
CHANGE ABRUPTLY FOR THE DAY AFTER CHRISTMAS...TOMORROW...AS A
STRONG PACIFIC STORM SYSTEM BEGINS TO IMPACT THE REGION. FIRST WE
WILL SEE INCREASED CLOUDS TONIGHT WITH RAIN SHOWERS DEVELOPING
OVERNIGHT AND THROUGH MORNING HOURS. COLD AIR WILL ARRIVE WITH
STRONG WINDS LATER SATURDAY. THIS WILL TURN RAIN TO SNOW ACROSS
THE REGION FOR SATURDAY NIGHT THROUGH MUCH OF SUNDAY. TRAVEL
CONCERNS FOR HOLIDAY TRAVELERS WILL INCREASE FOR THE REGION AND
AREAS EAST AND NORTH. COLD CONDITIONS FOLLOW FOR SUNDAY THROUGH AT
LEAST TUESDAY WITH VERY COLD MORNINGS AND CHILLY AFTERNOONS. THE
WEEK AHEAD LOOKS TO REMAIN COOL. ANOTHER QUICK SHOT AT BRIEF RAIN
AND SNOW SWINGS THROUGH TUESDAY WITH DRY CONDITION EXPECTED FOR
THE REST OF THE UPCOMING WEEK.
&&
.DISCUSSION...
A FAIR WEATHER CHRISTMAS DAY IN PROGRESS WITH QUITE MILD
TEMPERATURES ACROSS THE BORDERLAND AS WE SIT UNDER DEEP SW FLOW
AHEAD OF THIS WEEKEND'S APPROACHING STORM SYSTEM. PLENTY OF HIGH-
LEVEL MOISTURE IS STREAMING OVER IN THE FORM OF HIGH CLOUDS.
LOWLAND TEMPS IN THE 60S. WINDS HELD IN CHECK A BIT BY THE CLOUDS
MAY BECOME BORDERLINE BREEZY THIS AFTN.
WV SATELLITE IMAGERY SHOWS THE LARGE PACIFIC STORM SYSTEM
DROPPING SOUTH THROUGH THE GREAT BASIN THIS AFTN. THERE IS A FAIR
AMOUNT OF SNOW ON IT'S FRONT SIDE ACROSS UT/CO/WY. THIS SYSTEM IS
PROGED TO TRACK OVER SE AZ BY THE MID MORNING HOURS SAT. OVERNIGHT
AND ESP DURING THE EARLY MORNING HOURS SAT WE ARE EXPECTING
MOISTURE AT MID/LOW LEVELS TO WORK INTO THE W ZONES ALONG THE
NM/AZ LINE. WITH SOME PRE-DAWN RAIN SHOWERS/MTN SNOW SHOWERS
DEVELOPING IN FAR WEST ZONES. THAT PCPN SHOULD SPREAD EAST THROUGH
THE MORNING HOURS. TEMP PROFILES SUGGEST THAT AM PCPN FOR ALL
LOWLANDS WILL BE IN THE LIQUID FORM.
FOR THE REST OF THE DAY SATURDAY COLD AIR IS PUSHING IN FROM THE
WEST WITH THE SYSTEM AND FROM THE NORTH BEHIND A FRONTAL PUSH OUT
OF THE GB/ROCKIES (NOT A TRUE BACKDOOR FRONT TRAJECTORY). THE PAC
COLD AIR ARRIVES OVER THE W LOWLANDS MID-AFTN. THE NORTHERN COLD
AIR ARRIVES IN THE LATE-AFTN THROUGH THE EVENING HOURS FOR THE
REST OF THE FORECAST AREA. RAIN WILL TURN TO SNOW MID AFTN
WEST...LATE AFTN N AND NE...AND IN THE EVENING CENTRAL AND S.
LATEST MODELS RUNS ARE TRENDING TO LOWER SNOWFALL TOTALS FOR THIS
WINTER STORM. THE REASONS ARE SEVERAL. FASTER EXIT OF THE STORM.
LACK OF CLASSIC OVERRUNNING SINCE THE FRONT IS NOT FROM THE PLAINS
AND THE SYSTEM IS SPED UP...THE WINDS ARE BETTER ALIGNED. UPSLOPE
SNOW PROCESSES ARE ALSO DIMINISHED DUE TO A MORE NORTH WIND
TRAJECTORY AS OPPOSED TO AN E TRAJECTORY. AS A WHOLE THE FOOTPRINT
FOR THE SNOW ACCUMULATION HAS SHIFTED EAST. THIS MEANS LESSER SNOW
AMOUNTS FOR THE RIO GRANDE VALLEY AREAS AND WEST. WE STILL EXPECT
ENOUGH SNOW FOR WARNINGS AND ADVISORIES ACROSS THE REGION. ADVYS
SW AND WARNINGS FOR THE GILA/BLACKS. WARNING FOR SIERRA...DONA
ANA CNTYS. AND ALL AREAS EAST.
THE STORM SYSTEM WILL BEGIN TO PULL AWAY...TRACKING EAST OF THE
REGION...BY SUNDAY AFTERNOON. SNOW FALL SHOULD BE ENDING FROM WEST
TO EAST THROUGH THE DAY ON SUNDAY. EXPECT SNOW TO LINGER LONGEST
INTO THE AFTN/EVE HOURS FOR THE FAR E ZONES AND THE SACS.
OVERNIGHT SUNDAY NIGHT SNOW SHOULD END OVER OUR REGION. COLD AIR
WILL CONTINUE TO FLOW IN ON NORTH FLOW MAKING FOR A COLD DAY AND A
VERY COLD NIGHT FOR MONDAY MORNING.
MODELS NOW SHOW SOME WESTERLY SURFACE FLOW RETURNING FOR MON AND
TUE. THIS MEANS THE LOWS MAY NOT BE NEARLY AS COLD AS EARLIER
ANTICIPATED. STILL QUITE COLD WITH LOWS IN THE 20S. THE HIGHS
LOOKS WARMER ALSO WITH HIGHS IN THE 40S NOW...UP FROM THE 20S-30S.
A FAST-PASSING TROUGH SWINGS THROUGH TUESDAY. WE MAY SEE LIGHT
AND BRIEF RAIN/SNOW SHOWERS FOR THE W AND N ZONES TUESDAY DAY WITH
MOST OF THE REST OF US REMAINING DRY. THE REST OF THE FORECAST
PERIODS SHOULD STAY DRY AND COOL.
14-BIRD
&&
AVIATION...VALID 26/00Z-27/00Z.
P6SM BKN050 TO OVC120 THRU PD. ISOLD -SHRA WITH BKN080 IN THE
LOWLANDS. MOUNTAINS AREAS ABOVE 7500 FT COULD SEE ISOLD -SHSN.
VISIBILITIES WILL BE LOWER NEAR SNOW SHOWERS AND RAIN SHOWERS. WEST
WINDS BETWEEN 15-20 KTS THRU PRD WITH GUSTS 25-30KT UNTIL 06Z. SNOW
SHOWERS MTNS WEST AND LOWLAND RAIN/SNOW SHOWERS SPREADING EASTWARD
ART 09Z AND TURNING OVER TO SNOW SHOWERS ALL AREAS BY END OF FCST
PERIOD. CONDITIONS GNLY SCT-BKN040-060 BKN100 AND BKN-OVC150-200
LOWERING TO IFR IN SNOW TO BKN-OVC010-030 1/2-2 MI IN SNOW/FOG. LGT
PSBLY MDT ICGICIP SFC TO 8K FT AGL AFT 18Z.
&&
.FIRE WEATHER...ACTIVE WEATHER PATTERN IS EXPECTED THROUGH THE
WEEKEND. TONIGHT THROUGH THURSDAY EXPECT ISOLATED RAIN SHOWERS IN
THE LOWLANDS AND ISOLATED SNOW SHOWERS IN THE MOUNTAIN ZONES...NO
SIGNIFICANT ACCUMULATIONS ARE EXPECTED. FRIDAY NIGHT THROUGH SUNDAY
A WINTER STORM WILL BARREL ACROSS THE REGION WITH COLD TEMPERATURES
AND MODERATE TO HEAVY RAIN AND SNOW. SATURDAY PRECIPITATION WILL
START OUT AS RAIN AND AS A COLD FRONT CROSSES THE AREA IT WILL TURN
ALL PRECIPITATION TO SNOW BY SATURDAY EVENING. HEAVY SNOW LIKELY FOR
THE MOUNTAINS...ESPECIALLY ZONE 113. MODERATE SNOW ALSO POSSIBLE FOR
LOWLAND ZONES 55/56/112. SNOW WILL TAPER OFF SUNDAY EVENING AND
DRIER WEATHER WILL BEGIN MONDAY.
20 NOVLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 39 52 26 38 / 0 70 90 60
SIERRA BLANCA 42 57 22 35 / 0 80 90 90
LAS CRUCES 35 46 23 38 / 0 80 80 50
ALAMOGORDO 37 52 22 36 / 0 80 100 80
CLOUDCROFT 21 31 14 25 / 20 80 100 90
TRUTH OR CONSEQUENCES 32 41 21 39 / 30 70 90 70
SILVER CITY 27 37 20 37 / 40 70 80 30
DEMING 34 43 24 41 / 20 80 80 40
LORDSBURG 31 43 24 43 / 40 60 60 20
WEST EL PASO METRO 41 52 28 39 / 0 70 90 60
DELL CITY 35 53 18 36 / 0 80 100 80
FORT HANCOCK 40 59 25 39 / 0 80 90 80
LOMA LINDA 37 50 23 36 / 0 70 90 80
FABENS 37 55 26 38 / 0 70 90 60
SANTA TERESA 37 51 25 37 / 0 70 80 50
WHITE SANDS HQ 40 49 25 38 / 0 70 90 70
JORNADA RANGE 33 44 20 38 / 0 70 90 60
HATCH 32 43 23 39 / 10 80 80 60
COLUMBUS 38 44 26 41 / 10 80 60 30
OROGRANDE 39 50 23 38 / 0 80 90 70
MAYHILL 29 33 13 28 / 20 80 100 100
MESCALERO 24 38 13 30 / 20 80 100 100
TIMBERON 30 39 17 31 / 10 80 100 100
WINSTON 22 31 17 34 / 50 80 90 70
HILLSBORO 25 40 18 39 / 30 80 80 60
SPACEPORT 30 42 21 38 / 10 70 90 70
LAKE ROBERTS 19 34 15 39 / 50 80 90 60
HURLEY 28 42 20 39 / 30 70 80 40
CLIFF 26 36 19 41 / 50 60 70 30
MULE CREEK 15 38 18 44 / 40 60 50 20
FAYWOOD 29 40 19 39 / 30 80 80 50
ANIMAS 30 44 23 45 / 30 50 40 10
HACHITA 32 43 23 44 / 20 50 50 30
ANTELOPE WELLS 34 46 21 45 / 20 50 40 0
CLOVERDALE 29 44 22 44 / 30 50 30 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 5 PM SATURDAY TO 11 PM MST SUNDAY FOR
NMZ410-411-413-417.
WINTER STORM WARNING FROM 2 PM SATURDAY TO 11 PM MST SUNDAY FOR
NMZ409-412.
WINTER STORM WARNING FROM 5 AM SATURDAY TO 11 PM MST SUNDAY FOR
NMZ414>416.
WINTER WEATHER ADVISORY FROM 2 PM SATURDAY TO 7 PM MST SUNDAY
FOR NMZ401-404>407.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 5 PM MST SUNDAY
FOR NMZ402-403-408.
TX...WINTER STORM WARNING FROM 5 PM SATURDAY TO 11 PM MST SUNDAY FOR
TXZ418>424.
&&
14/20Hazardous weather outlook, Dec 25, 4:22 AM MST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
422 AM MST FRI DEC 25 2015
NMZ414>416-261130-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
422 AM MST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAJOR WINTER STORM MOVES IN FOR SATURDAY AND SUNDAY. HEAVY SNOW
WILL BEGIN SATURDAY MORNING AND LAST THROUGH SUNDAY EVENING. A
WINTER STORM WATCH IS IN EFFECT BEGINNING SATURDAY MORNING. 12 TO
20 INCHES OF SNOW IS EXPECTED. ROADS WILL BE SEVERELY IMPACTED
AND LIKELY CLOSED. DRIVING CONDITIONS WILL BE VERY DANGEROUS DUE
TO HEAVY SNOW AND BLOWING/DRIFTING SNOW. LITTLE WEATHER AFTER
SUNDAY OTHER THAN A CHANCE OF A QUICK SNOW SHOWER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT IN WITH SNOWFALL AND ROAD
CONDITIONS WHEN SAFE TO DO SO.
NMZ407-409>413-417-TXZ418>424-261130-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
422 AM MST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAJOR WINTER STORM MOVES IN FOR SATURDAY AND SUNDAY. MODERATE TO
HEAVY SNOW WILL BEGIN LATE SATURDAY AFTERNOON AND LAST THROUGH
SUNDAY EVENING. A WINTER STORM WATCH IS IN EFFECT BEGINNING
SATURDAY MORNING. 3 TO 8 INCHES OF SNOW IS EXPECTED. ROADS WILL
BE HEAVILY IMPACTED AND MAY BE CLOSED. DRIVING CONDITIONS WILL BE
VERY DANGEROUS DUE TO HEAVY SNOW AND BLOWING/DRIFTING SNOW. LITTLE
WEATHER AFTER SUNDAY OTHER THAN A CHANCE OF A QUICK SHOWER ON
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT IN WITH SNOWFALL AND ROAD
CONDITIONS WHEN SAFE TO DO SO.
NMZ402-403-408-261130-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
422 AM MST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED TODAY. SOME RAIN AND SNOW SHOWERS
POSSIBLE TONIGHT WITH SNOW LEVELS ABOVE 7000 FT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAJOR WINTER STORM MOVES IN FOR SATURDAY AND SUNDAY. HEAVY SNOW
WILL BEGIN EARLY SATURDAY MORNING AND LAST THROUGH SUNDAY
EVENING. A WINTER STORM WATCH IS IN EFFECT BEGINNING FRIDAY NIGHT.
6 TO 10 INCHES OF SNOW IS EXPECTED. ROADS WILL BE SEVERELY
IMPACTED AND LIKELY CLOSED. DRIVING CONDITIONS WILL BE VERY
DANGEROUS DUE TO HEAVY SNOW AND BLOWING/DRIFTING SNOW. LITTLE
WEATHER AFTER SUNDAY OTHER THAN A CHANCE OF A QUICK SHOWER ON
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT IN WITH SNOWFALL AND ROAD
CONDITIONS WHEN SAFE TO DO SO.
NMZ401-404>406-261130-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
422 AM MST FRI DEC 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MAJOR WINTER STORM MOVES IN FOR SATURDAY AND SUNDAY. MODERATE
SNOW WILL BEGIN LATE SATURDAY AFTERNOON AND LAST THROUGH SUNDAY
EVENING. 1 TO 3 INCHES OF SNOW IS POSSIBLE AND AN ADVISORY MAY BE
ISSUED LATER TODAY. ROADS WILL BE IMPACTED AND MAY BE BRIEFLY
CLOSED. DRIVING CONDITIONS COULD BE DANGEROUS DUE TO SNOW AND
BLOWING/DRIFTING SNOW. LITTLE WEATHER AFTER SUNDAY OTHER THAN A
CHANCE OF A QUICK SHOWER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT IN WITH SNOWFALL AND ROAD
CONDITIONS WHEN SAFE TO DO SO.
HEFNER
Heavy Snow, Southern Gila Highlands/Black Range
- When
- December 26, 2:00 AM MST to December 27, 8:00 AM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- CoCoRaHS
Snowfall amounts across the Gila region varied greatly. The greatest reported accumulation was 11.5 inches in Kingston and around 4 to 5 inches around Tyrone and White Signal. Most other locations across the zone received 1 to 4 inches of snow.
Winter Storm, Sacramento Mountains Above 7500 Feet
- When
- December 26, 6:00 AM MST to December 27, 3:00 PM MST
- Where
- Sacramento Mountains Above 7500 Feet forecast zone
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
Snowfall totals from Cloudcroft to Sunspot ranged from 15 to 30 inches for the duration of the event. Drifts were much higher as east winds of 80 to 90 mph were also reported during the storm at Sunspot and Apache Point. Numerous trees and power lines were downed along the Sunspot Highway south of Sunspot with power being reported out for several days after.
Heavy Snow, Southwest Desert/Lower Gila River Valley
- When
- December 26, 8:00 AM MST to December 27, 3:00 AM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
A couple of reports north of Interstate 10 near the Grant-Hidalgo County line ranged from 4 to 5 inches of snow.
Heavy Snow, Southern Dona Ana County/Mesilla Valley
- When
- December 26, 11:00 AM MST to December 27, 12:00 PM MST
- Where
- Southern Dona Ana County/Mesilla Valley forecast zone
- Reported by
- NWS Employee
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
A wide range of snowfall totals were reported across Southern Dona Ana County. The greatest accumulation was reported in Organ where 13 inches of snow fell. The National Weather Service Office reported 10.4 inches, while most other areas received 4 to 8 inches including Las Cruces.
Heavy Snow, Southwest Desert/Mimbres Basin
- When
- December 26, 12:00 PM MST to December 27, 8:00 AM MST
- Where
- Southwest Desert/Mimbres Basin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
Snowfall amounts across Luna County ranged from 4 to 8 inches with the highest report coming from 11 miles south-southeast of Deming.
Heavy Snow, Eastern Black Range Foothills
- When
- December 26, 12:00 PM MST to December 27, 6:00 AM MST
- Where
- Eastern Black Range Foothills forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 32.684, -107.775 (the zone’s center; the record gives no point)
An observer in Hillsboro reported a total snow accumulation of 4 inches.
Winter Storm, West Slopes Sacramento Mountains Below 7500 Feet
- When
- December 26, 12:00 PM MST to December 27, 12:00 PM MST
- Where
- West Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
The Mountain Park Cooperative Observer reported 8 inches of snow. In addition to the snow, Timberon lost power due to strong winds and downed power lines for 3 days and later on Dec 29th, ran out of water.
Heavy Snow, East Slopes Sacramento Mountains Below 7500 Feet
- When
- December 26, 3:00 PM MST to December 27, 12:00 PM MST
- Where
- East Slopes Sacramento Mountains Below 7500 Feet forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.613, -105.742 (the zone’s center; the record gives no point)
A COOP Observer near Elk reported 17 inches of snow over a day and a half.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 26 to 28, 201513 deaths · 635 injured · $41 million · EF4 · 63 events
- Flash Flooding and Flooding in Missouri, December 26 to 28, 201515 deaths · $45 million · 1 in hail · 128 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20156 deaths · 12 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20154 deaths · $7.2 million · 12 events
- Blizzard and Ice Storm in Texas, December 26 to 28, 20152 deaths · $33 million · 24 events
- Flash Flooding and Flooding in Oklahoma, December 26 to 31, 20152 deaths · $110,000 · 1 in hail · 76 events
- Blizzard and Heavy Snow in New Mexico, December 26 to 27, 20151 death · 1 injured · $401 million · 29 events
- Flash Flooding and Flooding in Missouri, December 26 to 31, 20151 death · $244 million · 33 events
- Flooding and Heavy Rain in Kansas, December 26 to 29, 2015$1.3 million · 3 events
- Flash Flooding and Flooding in Arkansas, December 26 to 31, 20151 in hail · 42 events
- High Wind and Strong Wind in California, December 26 to 27, 20152 injured · $19,000 · 70 kt wind · 11 events
- Flooding in Kentucky, December 26 to 31, 2015$24,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612192, 612196, 612211, 612191, 612189, 612193, 612212, 612213.